MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallflex biliary rx fully covered rmv stent was to be used in the common bile duct during a endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was able to be deployed; however, it was noted that the stent was short for the patient's anatomy.The stent was attempted to be pulled down but the stent looks like it kinked.The stent was removed and another wallflex biliary stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: problem code 3009 captures the reportable event of stent positioning problem.Problem code 2976 captures the reportable event of stent material deformation.Block h10: a wallflex biliary fully covered rmv stent was returned for analysis; the delivery system was not returned.Visual examination of the returned device found the stent was received kinked at 45mm of the proximal end.The reported event of stent kinked was confirmed.Taking all available information into consideration, the investigation concluded that the reported event and the observed failure was likely due to procedural factors such as how the device was handled and manipulated or the quantity of force applied in the attempt to pull the stent down during the procedure, the techniques used by the user, and normal procedural difficulties encountered during the procedure which affects the performance of the device.Therefore, the most probable cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6 2019 that a wallflex biliary rx fully covered rmv stent was to be used in the common bile duct during a endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was able to be deployed; however, it was noted that the stent was short for the patient's anatomy.The stent was attempted to be pulled down but the stent looks like it kinked.The stent was removed and another wallflex biliary stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9575506
Report Number3005099803-2020-00018
Device Sequence Number2937017
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public08714729953197
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2021
Device Model NumberM00570380
Device Catalogue Number7038
Device Lot Number0024488412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;